Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 18, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Oct 24, 2007, 6:27 AM EDT for Pasco County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2007, 6:27 AM EDT (10:27 UTC)
- Expired
- Oct 24, 2007, 6:45 AM EDT
- In force
- 18 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pasco County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 10.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1407 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 241029
TORTBW
FLC101-241045-
/O.NEW.KTBW.TO.W.0018.071024T1027Z-071024T1045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
629 AM EDT WED OCT 24 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN PASCO COUNTY IN FLORIDA.
* UNTIL 645 AM EDT
* AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO JUST EAST OF NEW PORT RICHEY...MOVING NORTHEAST AT 20
MPH.
* THE TORNADO WILL BE NEAR...
JASMINE ESTATES BY 630 AM EDT.
MOON LAKE ESTATES BY 640 AM EDT.
THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.
IF CAUGHT OUTSIDE...MOVE INTO A STURDY BUILDING. AS A LAST RESORT...
SEEK SHELTER IN A CULVERT...DITCH...OR LOW SPOT...AND COVER YOUR HEAD
WITH YOUR HANDS.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2825 8276 2827 8276 2842 8265 2837 8244
2817 8259 2817 8261 2817 8274 2820 8279
TIME...MOT...LOC 1027Z 212DEG 20KT 2824 8267
$$
571 follow-up statement
000
WWUS52 KTBW 241046
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
646 AM EDT WED OCT 24 2007
FLC101-241056-
/O.EXP.KTBW.TO.W.0018.000000T0000Z-071024T1045Z/
PASCO-
646 AM EDT WED OCT 24 2007
...THE TORNADO WARNING FOR WESTERN PASCO COUNTY HAS EXPIRED...
AT 646 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE TORNADO
HAD DISSIPATED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER
INFORMATION.
&&
LAT...LON 2825 8276 2827 8276 2842 8265 2837 8244
2817 8259 2817 8261 2817 8274 2820 8279
TIME...MOT...LOC 1027Z 212DEG 20KT 2824 8267
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Oct 24, 3:00 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Oct 24, 3:00 AM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 300 AM EDT WED OCT 24 2007 .SHORT TERM (TODAY - FRIDAY)...MODEL UNCERTAINTIES OF 24 HOURS AGO HAVE PLAYED OUT WITH THE GFS SOLUTION WINNING OUT...AND THE NAM GRADUALLY PLAYING CATCH-UP. HAD TRENDED TOWARD THE GFS SOLUTION LAST NIGHT...AS DEEP CLOSED LOW OVER THE LOWER MISSISSIPPI VALLEY HAS CONTINUED TO DIG KICKING THE COLD FRONT EAST...WHICH IS NOW LOCATED OVER THE EASTERN GULF OF MEXICO WITH SCATTERED SHOWERS ALONG THE BOUNDARY. COOLER AIR WILL ADVECT OVER WEST CENTRAL AND SOUTHWEST FLORIDA TODAY...FINALLY RETURNING TEMPERATURES TO CLIMATIC NORMALS OR SLIGHTLY COOLER THAN NORMAL DUE TO WIDESPREAD CLOUD COVER AND SHOWERS. COLD FRONT WILL MOVE EAST OF THE REGION TONIGHT WITH DRIER AIR ADVECTING OVER THE REGION AT LOW LEVELS. DEEP SOUTHWEST FLOW ALOFT WILL CREATE OVER-RUNNING CONDITIONS WITH MID LEVEL CLOUD DECK PERSISTING...BUT SHOWERS WILL TEMPORARILY MOVE EAST OF THE AREA. CUT-OFF LOW WILL BEGIN TO RETROGRADE AND FILL ON THURSDAY WITH NORTH/SOUTH MOISTURE BAND SLOWLY RETROGRADING BACK ACROSS THE FLORIDA PENINSULA WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ADVECTING OVER WEST CENTRAL AND SOUTHWEST FLORIDA. WELCOME WET PATTERN DEVELOPING AS THIS BAND OF MOISTURE WILL REMAIN NORTH/SOUTH OVER THE FLORIDA PENINSULA AS IT WILL RUN PARALLEL TO THE U/L FLOW...AS THE U/L LOW LIFTS NORTH OVER THE CENTRAL MISSISSIPPI VALLEY. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD ACROSS THE REGION FRIDAY FROM SOUTHWEST TO NORTHEAST AS WEAK U/L IMPULSES MOVE ALONG THE STALLED BOUNDARY. WARMER TEMPERATURES WILL ADVECT OVER THE SOUTHERN FORECAST AREA AS THE BOUNDARY PASSES THE AREA AS A WARM FRONT. && .LONG TERM (FRIDAY NIGHT - TUESDAY)...BEGINS WITH MID/UPPER LEVEL LOW SYSTEM DOWN THE MISS. RIVER VALLEY TO THE GULF COAST AND A FRONTAL BOUNDARY FROM THE EASTERN U.S. SOUTH OVER FL. SURFACE HIGH PRESSURE WAS OVER THE GREAT PLAINS WITH ANOTHER HIGH OVER THE ATLANTIC RIDGING SW TOWARD FL. THE BULK OF THE ENERGY WITH THE UPPER SYSTEM LIFTS NE INTO SE CANADA BY SAT BUT GENERAL TROUGHINESS HANGS ON OVER THE EASTERN 1/3 OF THE NATION. THE FRONT...MORE OF A MOISTURE BOUNDARY...PIVOTS OVER FL AND BECOMES MORE NE TO SW. THE PLAINS HIGH RE-CENTERS OVER THE OHIO VALLEY. THE HIGH OVER THE ATLANTIC SHIFTS SLIGHTLY EAST AS AN INVERTED TROUGH MOVES ACROSS THE NORTHERN CARIBBEAN INTO THE SOUTHERN GULF. UPPER LEVEL ENERGY ALONG WITH PWAT VALUES AROUND 2 INCHES WILL KEEP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS INTO SAT. THEN AS THE ENERGY DEPARTS AND MOISTURE BEGINS TO DIMINISH SOME THE POPS WILL DECREASE TO SCATTERED SHOWERS & ISOLATED THUNDERSTORMS IN THE AFTERNOONS AND A SLIGHT CHANCE OF OVERNIGHT SHOWERS. TEMPERATURES WILL RUN AT OR JUST UNDER AVERAGE FOR THE HIGHS. THE LOWS WILL BE ABOVE AVERAGE BUT WITH A DECREASING TREND THROUGH THE PERIOD. && .AVIATION...APPROACHING PRE-FRONTAL LINE OF SHOWERS AND LOW CLOUDS APPROACHING NORTHERN TAF SITES AT 06Z. TEMPO MVFR VSBY/CIG EARLY THIS MORNING FROM KTPA TO KSRQ AND SLIGHTLY LATE KFMY/KRSW. EXPECT LOW BKN/OVC CIG ALONG WITH SHRA BEHIND THIS LINE TO PERSIST FOR MUCH OF THE DAY. THE FRONT WILL PROVIDE ENOUGH INSTABILITY FOR TSRA FROM AFTER DAY BREAK THROUGH THE AFTERNOON. LOW CLOUDS TO CONTINUE IN THE EARLY EVENING WITH MVFR CIG. && .MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 4 FEET OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...NO HAZARDS THROUGH THE PERIOD AS DEEP MOISTURE OVER THE AREA WILL KEEP AFTERNOON RH VALUES ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... TPA 80 65 78 67 / 60 30 40 40 FMY 82 67 80 68 / 60 30 50 40 GIF 81 65 79 66 / 60 30 40 30 SRQ 81 67 79 68 / 60 30 40 40 BKV 78 58 77 65 / 60 30 40 40 SPG 80 68 78 70 / 60 30 40 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM...EO LONG TERM/AVIATION...RKR
Hazardous weather outlook, Oct 24, 5:14 AM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 514 AM EDT WED OCT 24 2007 FLZ039-042-043-048>052-055>057-060>062-065-242115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 514 AM EDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS TODAY WILL PRODUCE OCCASIONAL CLOUD TO GROUND LIGHTNING. OTHERWISE NO HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE WILL REMAIN ACROSS THE REGION FOR THE NEXT SEVERAL DAYS WITH ISOLATED THUNDERSTORMS THROUGH THE PERIOD PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT RISK OF LOCALLY HEAVY RAIN FROM TRAINING SHOWERS AND ISOLATED THUNDERSTORMS OFF THE GULF OF MEXICO THROUGH THE WEEKEND WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Oct 24, 6:23 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 623 AM EDT WED OCT 24 2007 FLZ048-049-241115- HERNANDO-PASCO- 623 AM EDT WED OCT 24 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN PASCO AND SOUTHERN HERNANDO COUNTIES... A THUNDERSTORM...MOVING NORTHEAST AT 20 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING JASMINE STATES...PORT RICHEY...NEW PORT RICHEY...JASMINE ESTATES AND MOON LAKE ESTATES...UNTIL 715 AM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. AR
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.